IHA issues DRUG ALERT for Castlegar and Greater Area
Interior Heath has issued a drug alert for Castlegar and Greater area, after high amounts of fentanyl and benzodiazepines were found in a substance sold as down. Interior Health has provided information and resources to people who might be in jeopardy as a result:
For your safety:
- Get your drugs checked – available at ANKORS 101 Baker Street Nelson and more info at www.drugchecking.ca
- Remember, smoking substances can still lead to overdose, take measures to prevent overdose.
- Avoid using different drugs at the same time or using drugs and alcohol together.
- Don’t use alone. Leave door unlocked. Tell someone to check on you.
- If you feel you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders in the event of an overdose. Download at the App Store or Google Play.
- Test by using a small amount, then go slow.
- Carry a Naloxone kit and know how to use it.
Use at an overdose prevention or supervised consumption site, if one is near you.
– ANKORS OPS, 101 Baker Street, Nelson
Know the signs of overdose and how to respond
- Recognize the signs of an OD: slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to rouse (awaken), non-responsive.
- Call 9-1-1 immediately – It is still okay (and important) to use emergency services during this time.
- Open airway and give rescue breaths.
- Give naloxone (Narcan) if you have it.
Naloxone is available at:
– Castlegar & District Health Centre
709 10th Street 2FL
– Castlegar and District Community Services Society
1007 2nd Street 1FL
– Full list at https://towardtheheart.com/site-finder
Drug checking is available at:
– ANKORS 101 Baker Street Nelson FTIR Drug Checking & Take Home Fentanyl Test Strips
– Hours and more info : www.drugchecking.ca
For more resources and links related to overdose and substance use, visit https://www.interiorhealth.ca/AboutUs/Leadership/MHO/Pages/PHEmergency.aspx